MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TRI-LOBE BALLOON CATHETER; CATHETER, PERCUTANEOUS

W. L. GORE & ASSOCIATES, INC. GORE® TRI-LOBE BALLOON CATHETER; CATHETER, PERCUTANEOUS
Catalog Number BCL2645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/11/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
-patient medications: aspirin, moxifloxacin, doxycycline, cipro, vancomycin, percocet and penicillin.The gore® tri-lobe balloon catheter instructions for use (ifu) states that adverse events include, but are not limited to trauma to the vessel wall, including perforation, and death w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The field sales associate reported the following: on (b)(6) 2025, the patient was implanted with gore® tag® conformable thoracic stent graft with active control system with a gore® tri-lobe balloon catheter to treat a thoracic dissection with an intramural hematoma present.It was reported that after deploying the gore® tag® conformable thoracic stent graft with active control system (tgmr313110/(b)(6), images revealed a proximal type i endoleak.The physician chose to use a gore® tri-lobe balloon catheter to balloon the endoleak.Reportedly the physician was ¿aggressively¿ ballooning the proximal endoleak and perforated the aorta.While retracting the balloon the patient coded.The physician implanted an additional gore® tag® conformable thoracic stent graft with active control system (tgmr313110/(b)(6) to treat the perforated aorta.A blood transfusion was required.The patient never recovered from the code and expired in the operating room.Reportedly the patient had a friable aorta with history of cardiac issues and peripheral vascular disease.During the code the patient developed a pleural effusion from the bleeding.

Brand Name
GORE® TRI-LOBE BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21703660
Report Number3007284313-2025-03857
Device Sequence Number4745484
Product Code DQY
UDI-Device Identifier00733132605224
UDI-Public(01)00733132605224(17)260627
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Catalogue NumberBCL2645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age86 YR
Patient SexFemale
Patient Weight77 KG